MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer was reported via phone call that, the customer received with unexpected restart alarm.Customer also reported with no delivery alarm during prime.Customer stated blood glucose when she get up was 500 mg/dl and something tried giving insulin and said no delivery no delivery alarm.The blood glucose was 519 mg/dl at eth time of the incident.The blood glucose was unknown at the time of the incident.Troubleshooting steps were guided for no unexpected restart alarm.Alarm occurred shortly after inserting a new battery.Customer received motor error after clearing the no delivery so went to troubleshoot for the no delivery.Customer was able to complete pump rewind.Customer stated she have not treated for high blood glucose will give shot with syringe.Customer declined high blood glucose troubleshooting.Customer reported that the drive support cap appears normal.The insulin pump should be discontinued since there was a motor error.The customer advised to replace the insulin pump.Customer advised to discontinue use of pump and refer to back up plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Pump passed displacement test, rewind test, basic occlusion test, prime test, excessive no delivery test, occlusion test and unexpected restart error test.No motor error alarm, excessive no delivery alarms and unexpected restart error alarm noted.The motor was tested outside of the device and passed.Pump received with cracked battery tube thread, cracked reservoir tube lip, cracked reservoir tube, cracked case reservoir tube window corners, cracked case near display window corners, cracked on display window, stained end cap sticker and minor scratches on display window noted.Drive support cap was inspected and no anomaly was noted.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key7070975
Report Number2032227-2017-69206
Device Sequence Number799687
Product Code OYC
UDI-Device Identifier00613994918635
UDI-Public(01)00613994918635
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAL
Device Catalogue NumberMMT-523RNAL
Device Lot NumberA000205308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight137